# SDR CA110531009

- Difficulty date: May 31, 2011
- Submitted: September 9, 2011
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 2,895 hours
- Engine: Lyc O320H2AD
- Propeller: Mcauly 1C160DTM
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Retainer
- Condition: Failed
- Location: Wheel Bearing
- Component: Wheel Half, Mcauly
- Component part number: C30598
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

DURING A WALKAROUND THE PILOT NOTICED AN ODD NOSEWHEEL WOBBLE. UPON INSP BY THE AMO, IT WAS DISCOVERED THAT THE INNER BEARING RACE RETAINER ON 1 OF THE WHEEL HALVES HAD CRACKED FREE, ALLOWING THE RACE, BEARING, SEALS AND RINGS TO FALL INTO THE INTERIOR OF THE WHEEL.  THIS ALLOWED THE WHEEL TO ROTATE AROUND THE AXLE STILL, BUT WITH NO BEARING. AFTER CLEANING THE WHEEL FOR FURTHER INSPECTION, PITTING UNDER THE BEARING RACE WAS NOTED.
